MAUDE Adverse Event Report: GYRUS ACMI, INC CUTTING LOOP (12/PK); ELECTRODES, PROBES

GYRUS ACMI, INC CUTTING LOOP (12/PK); ELECTRODES, PROBES
Model Number MLE-24-012
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the reported event cannot be determined.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
It was reported that during a transurethral resection of the prostate (turp) procedure, the 4 electrodes arced while using in the patient.There were no further details provided regarding the event.There was no patient infection, injury or harm reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.Device return found charred marks on the distal ends consistent with use.The shaft, proximal connector, and cutting loop are in good condition, however, its distal fork was bent causing the loop to become misaligned and touched the beak when it was drawn into the test inner sheath.The electrode was then checked with the test generator esg-400 together with the working element eiwe, gyrus telescope, inner sheath eris-cf25, and dac active cable.The electrode generated energy output at the cutting loop without an issue.There was no arcing or sparking to the test telescope distal tip during activation.The reported complaint was not confirmed.Based on the evaluation findings, the electrode was returned as used and damaged on the distal end due to excessive force applied during use.Per instruction for use ( ifu) it states: the device is to be used with a standard monopolar generator.The device is to be used with a standard monopolar generator.If incomplete assembly of the electrode to the dac connector, not locked in place, it can resulted in an intermittent connection that could have produced arcing or sparking from the device.Olympus will continue to monitor the field performance of this device.Further communication with the customer conveyed that the nurse stated that they used three (3) electrodes for the procedure.The first two (2 failed) and the third (3) one was used to finish the procedure.This report is related to reports patient identifier: (b)(6).

Brand Name
CUTTING LOOP (12/PK)
Common Device Name
ELECTRODES, PROBES
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11385507
Report Number3011050570-2021-00046
Device Sequence Number4568609
Product Code FAS
UDI-Device Identifier00821925036413
UDI-Public00821925036413
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2023
Device Model NumberMLE-24-012
Device Catalogue NumberMLE-24-012
Device Lot NumberMK749375
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1